How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I have been taking Tramadol everyday for the past three months

This answer was rated:

I have been taking Tramadol everyday for the past three months as prescribed by my doctor. The dose ranges from 150mg to 200mg per day, never more than 100mg within a 4 hour period. The only other meds I take are regular Tylenol and occasional regular Fexofenadine for allergies. I have never experienced negative side effect until last night. I woke up in the middle of the night drenched with sweat and very sick to my stomach. I was also somewhat dizzy. I took my temperature and it was normal. I eventually fell asleep again within two hours. I woke up in the morning with no symptoms. What could have caused this? Could I have Serotonin Syndrome, even though I only take one drug that can cause increased serotonin?
Hi there,

Welcome to Just answer !

Well, since you are taking Tramadol alone , and there are no SSRI OR SNRI anti depressants which you are taking along with it , so it is not possible that you are suffering from Serotonin syndrome , as Tramadol alone cannot cause it , so relax and do not worry .

The symptoms as of now seem to be once in a while kind of troublesome symptoms , which are unlikely to occur again, but , if they occur again then the possible reason behind their occurrence can be the side effects of Tramadol , but not Serotonin syndrome , so in that case just get tramadol dose reviewed by your doctor who has placed you on it. But , untill a repeat of the symptoms that occurred last night occurs , just relax , and wait and watch , i am quite sure you will not experience those symptoms again as such symptoms can ocuur once in a blue moon , without any serious underlying cause to support them.

I am mentioning below links to Serotonin syndrome and tramadol , just go through them once , this will probably throw more light on them and help you to understand that your symptoms were not related to Serotonin syndrome.

I wish you best of health.

I hope my answer serves your query acording to your satisfaction.

Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.

Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions